Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at May 31, 2022, 6:14 PM EDT for Pinellas County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2022, 6:14 PM EDT (22:14 UTC)
- Expired
- May 31, 2022, 6:29 PM EDT
- In force
- 15 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 47 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WFUS52 KTBW 312214
TORTBW
FLC103-312245-
/O.NEW.KTBW.TO.W.0016.220531T2214Z-220531T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
614 PM EDT Tue May 31 2022
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
North central Pinellas County in west central Florida...
* Until 645 PM EDT.
* At 614 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Palm Harbor, or near Clearwater, moving southwest
at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Clearwater around 645 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Oldsmar and Safety Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2809 8269 2808 8265 2803 8265 2795 8270
2802 8279
TIME...MOT...LOC 2214Z 035DEG 11KT 2806 8269
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW2 follow-up statements
635
WWUS52 KTBW 312222
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
622 PM EDT Tue May 31 2022
FLC103-312245-
/O.CON.KTBW.TO.W.0016.000000T0000Z-220531T2245Z/
Pinellas FL-
622 PM EDT Tue May 31 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTH
CENTRAL PINELLAS COUNTY...
At 621 PM EDT, a confirmed tornado was located near Palm Harbor, or
near Clearwater, moving southwest at 15 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Clearwater around 645 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Oldsmar and Safety Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2808 8270 2806 8267 2803 8265 2795 8270
2802 8279
TIME...MOT...LOC 2221Z 035DEG 11KT 2804 8270
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
TBW728
WWUS52 KTBW 312229
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
629 PM EDT Tue May 31 2022
FLC103-312239-
/O.CAN.KTBW.TO.W.0016.000000T0000Z-220531T2245Z/
Pinellas FL-
629 PM EDT Tue May 31 2022
...THE TORNADO WARNING FOR NORTH CENTRAL PINELLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2808 8270 2806 8267 2803 8265 2795 8270
2802 8279
TIME...MOT...LOC 2228Z 035DEG 11KT 2802 8272
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 31, 3:07 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 31, 3:07 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 307 PM EDT Tue May 31 2022 .DISCUSSION... Scattered showers and thunderstorms continue moving west southwest across the interior this afternoon and expect more coverage once these reach the west coast sea breeze near the west coast later this afternoon and evening. All of the convection will move out into the gulf later this evening with mostly clear to partly cloudy skies overnight. Wednesday looks like a repeat of today as the east to northeast low level flow persists with enough moisture for scattered to numerous showers and thunderstorms. The main difference will be the timing as the east to northeast flow will be a little stronger bringing the convection westward a couple of hours sooner than today. For Thursday the easterly flow will persist, but weaker than Wednesday. Plenty of moisture will still be in place, especially from the Interstate 4 corridor southward, to allow more scattered to numerous mainly afternoon and evening convection with the highest PoPs over the southern interior and southwest Florida. For Friday through Saturday the forecast is highly dependent on the future development or lack thereof of a possible tropical system moving across the southeast Gulf of Mexico. At this time expect breezy conditions to develop Friday into Saturday with scattered to widespread showers and scattered thunderstorms, highest rain chances across the south. Early next week easterly flow returns with a pretty typical summer thunderstorm pattern with scattered convection each afternoon and evening. && .AVIATION... Scattered showers and thunderstorms into this evening will cause brief MVFR/IFR cigs/vsbys along with some higher wind gusts. Winds will be out of the east to northeast at 7 to 10 knots, except becoming west to northwest later this afternoon with the sea breeze at TPA, PIE, and SRQ. Light east to northeast winds return later this evening then increase to 7 to 10 knots again during Wednesday morning. && .MARINE... Winds will remain easterly for the next few days, though a shift to onshore is expected with the sea breeze each afternoon. Scattered showers and thunderstorms will be possible late each afternoon and evening, moving offshore from land. No headlines are expected, though winds could briefly increase to the 15 to 20 knot range each evening. Late in the week an area of low pressure could move across the southeast gulf increasing winds to advisory levels. && .FIRE WEATHER... Breezy east to northeast winds will lead to rather high dispersion values Wednesday afternoon. Relative humidity values will remain above critical levels through the week with no fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 74 92 75 92 / 30 50 10 40 FMY 71 91 72 91 / 40 60 20 60 GIF 71 90 71 92 / 10 50 10 40 SRQ 71 90 71 89 / 40 60 20 40 BKV 67 92 67 92 / 20 40 10 40 SPG 74 89 75 88 / 40 50 20 40 && Sea Breeze Thunderstorm Regime For Today: 2 Sea Breeze Thunderstorm Regime For Tomorrow: 3 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Close
In the hours before
Local storm report, May 31, 5:22 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 4 W CITRONELLE 28.97N 82.64W
05/31/2022 E0.25 INCH CITRUS FL TRAINED SPOTTER
SKYWARN SPOTTER.
&&
CJPLocal storm report, May 31, 5:31 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 W CITRONELLE 28.98N 82.58W
05/31/2022 E1.00 INCH CITRUS FL PUBLIC
TIME ESTIMATED BY RADAR.
&&
CJPSpecial weather statement, May 31, 5:41 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
541 PM EDT Tue May 31 2022
FLZ160-162-260-312230-
Coastal Charlotte FL-Inland Sarasota FL-Coastal Sarasota FL-
541 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of northwestern
Charlotte and Sarasota Counties through 630 PM EDT...
At 540 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myakka River State Park to 9 miles south
of North Port. Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Port, Sarasota, Punta Gorda, Port Charlotte, Sarasota Springs,
South Gate Ridge, Lake Sarasota, Saint Armands Key, Southgate, Gulf
Gate Estates, Myakka River State Park, Ridge Wood Heights, South
Sarasota, Kensington Park, The Meadows, Murdock, Vamo, El Jobean,
Oscar Scherer State Park and Grove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2733 8264 2738 8231 2730 8225 2721 8225
2721 8218 2697 8201 2680 8230
TIME...MOT...LOC 2140Z 019DEG 16KT 2729 8234 2693 8225
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, May 31, 5:52 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
552 PM EDT Tue May 31 2022
FLZ050-149-151-249-251-312230-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
552 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of southwestern Pasco,
northern Pinellas and northwestern Hillsborough Counties through 630
PM EDT...
At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Port Richey East to near Gandy. Movement
was southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, New Port Richey, Hudson,
Holiday, St. Petersburg, Palm Harbor, South Highpoint, New Port
Richey East, Beacon Square, Keystone, Tampa International Airport,
East Lake, Gandy, Jasmine Estates, Citrus Park, Feather Sound and
West And East Lealman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2838 8275 2808 8284 2783 8268 2788 8250
2839 8261
TIME...MOT...LOC 2152Z 055DEG 6KT 2826 8269 2793 8258
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, May 31, 5:57 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
557 PM EDT Tue May 31 2022
FLZ162-165-262-265-312300-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
557 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of south central
Charlotte and Lee Counties through 700 PM EDT...
At 556 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lehigh Acres to near Matlacha Isles-Matlacha
Shores. Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Punta Gorda, Lehigh Acres,
East Dunbar, Matlacha, Palmona Park, Southwest Florida Airport,
Harlem Heights, Lochmoor Waterway Estates, Iona, Cypress Lake, Pine
Island Center, San Carlos Park, McGregor, Pine Manor, Charleston
Park, Lovers Key State Park and Matlacha Isles-Matlacha Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2633 8182 2632 8186 2644 8223 2662 8231
2687 8208 2677 8157 2642 8156 2642 8166
2632 8166 2632 8182
TIME...MOT...LOC 2156Z 035DEG 12KT 2658 8163 2671 8206
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, May 31, 6:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
611 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 N JASMINE ESTATES 28.32N 82.69W
05/31/2022 E0.25 INCH PASCO FL PUBLIC
&&
CJPThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:10 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 35 min |
| May 30, 8:23 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 37 min |
| May 30, 8:23 PM EDT | Special Weather Statement | TBW | Sumter | 37 min |
| May 30, 8:41 PM EDT | Special Weather Statement | TBW | Levy | 34 min |
| May 30, 8:55 PM EDT | Special Marine Warning | TBW | 65 min | |
| May 30, 8:58 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 47 min |
| May 30, 9:17 PM EDT | Special Weather Statement | TBW | Levy | 43 min |
| May 30, 9:19 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 26 min |
| May 30, 9:38 PM EDT | Special Weather Statement | TBW | Citrus | 37 min |
| May 30, 9:43 PM EDT | Special Weather Statement | TBW | Hernando, Pasco, Pinellas | 47 min |
| May 30, 10:18 PM EDT | Special Weather Statement | TBW | Citrus | 27 min |
| May 31, 4:12 PM EDT | Special Weather Statement | TBW | Levy | 33 min |
| May 31, 4:38 PM EDT | Special Weather Statement | TBW | Citrus, Levy | 52 min |
| May 31, 4:49 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Levy | 26 min |
| May 31, 4:50 PM EDT | Special Marine Warning | TBW | 40 min | |
| May 31, 5:26 PM EDT | Special Marine Warning | TBW | 64 min | |
| May 31, 5:41 PM EDT | Special Weather Statement | TBW | Sarasota | 49 min |
| May 31, 5:52 PM EDT | Special Weather Statement | TBW | Pinellas | 38 min |
| May 31, 5:54 PM EDT | Severe Thunderstorm Warning | TBW | Pasco, Pinellas | 36 min |
| May 31, 5:57 PM EDT | Special Marine Warning | TBW | 63 min | |
| May 31, 5:57 PM EDT | Special Weather Statement | TBW | Lee | 63 min |
| May 31, 6:07 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 23 min |
| May 31, 6:20 PM EDT | Special Marine Warning | TBW | 25 min | |
| May 31, 6:22 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 23 min |
| May 31, 6:30 PM EDT | Special Weather Statement | TBW | Sarasota | 30 min |
| May 31, 6:32 PM EDT | Special Weather Statement | TBW | Pinellas | 43 min |
| May 31, 6:35 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 25 min |
| May 31, 6:40 PM EDT | Special Marine Warning | TBW | 65 min | |
| May 31, 6:48 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
| May 31, 6:58 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 32 min |
| May 31, 6:59 PM EDT | Special Weather Statement | TBW | Pinellas | 31 min |
| May 31, 7:09 PM EDT | Special Marine Warning | TBW | 36 min | |
| May 31, 7:22 PM EDT | Special Weather Statement | TBW | Charlotte | 23 min |
| May 31, 7:25 PM EDT | Special Weather Statement | TBW | Manatee | 50 min |
| May 31, 7:34 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 26 min |
| May 31, 7:47 PM EDT | Special Marine Warning | TBW | 43 min | |
| May 31, 7:58 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 47 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.